Fatal liver necrosis due to allopurinol.
AbstractAllopurinol hypersensitivity syndrome (AHS) is a severe reaction which is potentially lethal. Exanthematous rash, fever, eosinophilia, and other severe reactions such as toxic epidermal necrolysis, acute vasculitis, and severe hepatic and renal dysfunctions are manifestations of this syndrome. The authors report a case of lethal massive hepatic necrosis due to allopurinol in a patient with the asymptomatic hyperuricemia. They also describe the risk factors most frequently associated with the development of AHS and the strategy for its prevention and consequent reduction of the mortality associated with this syndrome.
How to Cite
All the articles published in the AMP are open access and comply with the requirements of funding agencies or academic institutions. The AMP is governed by the terms of the Creative Commons ‘Attribution – Non-Commercial Use - (CC-BY-NC)’ license, regarding the use by third parties.
It is the author’s responsibility to obtain approval for the reproduction of figures, tables, etc. from other publications.
Upon acceptance of an article for publication, the authors will be asked to complete the ICMJE “Copyright Liability and Copyright Sharing Statement “(http://www.actamedicaportuguesa.com/info/AMP-NormasPublicacao.pdf) and the “Declaration of Potential Conflicts of Interest” (http:// www.icmje.org/conflicts-of-interest). An e-mail will be sent to the corresponding author to acknowledge receipt of the manuscript.
After publication, the authors are authorised to make their articles available in repositories of their institutions of origin, as long as they always mention where they were published and according to the Creative Commons license.